Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 11, 2020, 3:20 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 11, 2020, 3:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2020, 3:20 AM MDT (09:20 UTC)
- In effect from
- Apr 11, 2020, 3:00 PM MDT
- Expired
- Apr 11, 2020, 8:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
961 WWUS85 KABQ 110920 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 320 AM MDT Sat Apr 11 2020 ...RED FLAG WARNING IN EFFECT FROM 3 PM THROUGH 8 PM FOR MUCH OF THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .Strong southwest winds will develop by mid afternoon across the eastern plains as a surface low deepens near the New Mexico and Colorado border. Additionally, winds aloft will increase by late afternoon as an upper level low approaches the area. This will allow for strong gusts with afternoon mixing. Several hours of single digit humidity and high Haines values are also expected. Due to these conditions, several hours of critical fire weather conditions are likely. NMZ108-120200- /O.UPG.KABQ.FW.A.0008.200411T2100Z-200412T0200Z/ /O.NEW.KABQ.FW.W.0011.200411T2100Z-200412T0200Z/ East Central Plains- 320 AM MDT Sat Apr 11 2020 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 3 PM this afternoon to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...This East Central Plains from 3 to 8 PM MDT. * 20 FOOT WINDS...Southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity between 5 and 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ104-120200- /O.NEW.KABQ.FW.W.0011.200411T2100Z-200412T0200Z/ Northeast Plains- 320 AM MDT Sat Apr 11 2020 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 3 PM this afternoon to 8 PM MDT this evening. * AREA AND TIMING...The Northeast Plains from 3 to 8 PM MDT. * 20 FOOT WINDS...Southwest 15 to 25 mph with occasional gusts to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity between 5 and 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:18 AM MDT, 2 minutes earlier.
Area forecast discussion, Apr 11, 3:18 AM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 318 AM MDT Sat Apr 11 2020 .SYNOPSIS... Winds will increase today as a storm system sitting over southern California for the past couple of days starts to move east into Arizona. Winds continue tonight as isolated showers move into western and central portions of the state. A windy day is in store Sunday as the mainly dry storm system moves through New Mexico. Much colder air is forecast to move into eastern New Mexico Sunday afternoon into Sunday night, pushing west into the Rio Grande Valley Monday morning. Meanwhile, a storm system is forecast to move in from the west and combine with the cold front to produce a large area of showers and with snow showers above about 6500 feet through the central part of the state Monday and Monday night. Precipitation is forecast to come to and end Tuesday with temperatures warming somewhat but remaining well below average for mid April. A significant warming trend is expected Wednesday and Thursday with dry condtions continuing. && .DISCUSSION... .SHORT TERM (TODAY THROUGH SUNDAY)... PWATs continue to trend down as a dry slot rotates over the state in advance of a Pacific low, currently progressing eastward from over the CA/MX border per the latest water vapor satellite imagery. A deepening lee side trough and afternoon mixing will lead to a windy afternoon across much of the area, especially east of the central mountain chain. Downslope warming will bring temperatures up into the mid 70s to lower 80s across the eastern pains this afternoon, which will be a solid 10-15 degrees warmer than yesterday. Moisture advection associated with the approaching Pacific low will ramp-up this afternoon and evening across western NM, leading to a round of high-based/low-qpf convection and potential for strong wind gusts. The upper low will move south of our area overnight as the jet stream dives south from the Pacific NW, bringing much stronger winds and a backdoor cold front Sunday. Strong NW flow will result in a number of areas exceeding wind advisory criteria and the central highlands reaching high wind warning early Sunday. The backdoor front will bring much cooler temperatures to eastern NM Sunday, with highs 20- 30 degrees lower than Saturday's. Although precipitation chances increase some Sunday across western and northeast NM, very little measurable precipitation is expected. LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)... Things start to get rather active for western NM late Sunday night with quite the mid- level baroclinic zone over the Southwest U.S. combining with a strengthening northwesterly jet to result in a west to east swath of rain with snow above about 6500 feet or so approximately 50-65 miles north and south of I-40 Monday. Meanwhile, a strong backdoor cold front with mid- winter like temperatures is forecast to push into eastern NM Sunday night and into the RGV Monday morning. The cold air will result in isentropic upglide (overrunning of warmer air over the colder air) to allow the precipitation to expand in the RGV and points east of the central mountain chain late Monday afternoon into Monday night. At this point, it looks like the greatest snowfall totals will be in the southern Sangres south to the central highlands late-day Monday into Monday night. Several inches of the white stuff are possible for the east-central and northeast plains and the northeast highlands by Tuesday morning. The west-central mountains and Sandia/Manzano mountains stand to pick up several inches as well, primarily above 7000 feet. Precipitation moves out of NM with the exception of the far northeast but the cold air remains. High temperatures Tuesday will range from 15 to 30 degrees below average for the date with the coldest readings across the east. Freezing low temperatures are likely for most locations in central and northern NM Tuesday night/Wed morning with hard freezes likely in the east and above 6000 feet. Temperatures warm significantly Wednesday underneath dry northwest flow. High temperatures continue to warm Thursday ahead of another trough and backdoor cold front anticipated for Friday. 11/33 && .FIRE WEATHER... Warm, dry, unstable and breezy to windy conditions are expected today as a dry slot rotates over the state in advance of an approaching Pacific low currently over the CA/MX border. Critical fire weather conditions are expected across much of the eastern plains and the watch has been upgraded to a warning. Added the northeast plains to the warning as well. Strong winds will develop over the area tomorrow as the jet stream dips over the southern Rockies, bringing a backdoor cold front to eastern New Mexico. An upper level trough will take shape over the Great Basin and southern Rockies Monday, then swing southeast toward our area bringing a round of wetting precipitation and lowering snow levels to much of northern New Mexico. After a round of wetting precipitation Mon/Tue, cooler and drier conditions will prevail through the end of the work week. Winds will likely ramp back up next weekend as a series of troughs move across the Great Basin and southern Rockies, bringing the potential for critical fire weather conditions back to the forecast. 11 && .AVIATION... 06Z TAF CYCLE VFR conditions prevail and are forecast to persist through the TAF period, except at KROW where MVFR cigs will develop overnight. Otherwise, stronger/gusty W-SW winds will be the story Saturday as an upper level low approaches from the west. Virga showers will develop across western NM and approach KGUP, KSAF, KABQ and KAEG Saturday afternoon/evening, producing strong/erratic winds gusts. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 68 40 61 32 / 0 10 10 10 Dulce........................... 64 32 57 28 / 0 10 10 10 Cuba............................ 65 37 58 30 / 5 20 20 20 Gallup.......................... 62 36 58 28 / 10 20 20 40 El Morro........................ 60 34 56 27 / 10 30 30 40 Grants.......................... 64 36 59 30 / 10 20 20 30 Quemado......................... 59 35 58 32 / 40 40 30 40 Datil........................... 59 37 57 32 / 10 20 20 20 Glenwood........................ 64 38 62 39 / 30 30 10 10 Chama........................... 60 28 53 24 / 5 10 10 10 Los Alamos...................... 62 41 57 34 / 5 20 10 30 Pecos........................... 63 39 57 27 / 0 10 10 30 Cerro/Questa.................... 63 31 56 26 / 5 5 20 20 Red River....................... 56 29 45 22 / 10 10 20 30 Angel Fire...................... 58 26 48 18 / 10 10 20 30 Taos............................ 64 31 57 25 / 5 10 20 20 Mora............................ 64 36 55 22 / 5 5 20 30 Espanola........................ 69 38 62 34 / 0 10 10 20 Santa Fe........................ 65 40 58 32 / 0 10 10 30 Santa Fe Airport................ 68 38 60 31 / 0 10 10 30 Albuquerque Foothills........... 69 44 64 41 / 0 20 5 30 Albuquerque Heights............. 70 45 66 39 / 0 20 5 30 Albuquerque Valley.............. 72 42 68 35 / 0 20 5 20 Albuquerque West Mesa........... 70 45 66 37 / 0 20 5 30 Belen........................... 72 43 70 39 / 0 20 5 30 Bernalillo...................... 71 44 66 36 / 0 20 5 20 Bosque Farms.................... 72 41 69 35 / 0 20 5 30 Corrales........................ 71 43 66 35 / 0 20 5 20 Los Lunas....................... 72 42 69 35 / 0 20 5 30 Placitas........................ 68 45 62 37 / 0 20 10 30 Rio Rancho...................... 70 44 65 38 / 0 20 5 20 Socorro......................... 73 45 71 43 / 5 20 10 20 Sandia Park/Cedar Crest......... 64 42 59 32 / 0 20 10 30 Tijeras......................... 65 41 60 33 / 0 20 5 30 Edgewood........................ 66 40 60 29 / 0 20 5 40 Moriarty/Estancia............... 67 36 62 26 / 0 20 5 40 Clines Corners.................. 65 37 58 22 / 0 10 10 40 Mountainair..................... 64 40 60 32 / 0 20 5 30 Gran Quivira.................... 63 39 62 34 / 0 20 5 30 Carrizozo....................... 65 41 66 39 / 0 10 5 30 Ruidoso......................... 63 41 61 33 / 0 10 5 20 Capulin......................... 68 34 43 14 / 0 5 30 20 Raton........................... 71 36 48 19 / 0 5 20 30 Springer........................ 72 37 52 20 / 0 0 10 20 Las Vegas....................... 66 39 56 20 / 0 0 10 30 Clayton......................... 76 41 44 17 / 0 0 10 10 Roy............................. 72 42 54 19 / 0 0 10 20 Conchas......................... 78 45 58 26 / 0 0 10 20 Santa Rosa...................... 76 46 62 28 / 0 0 10 30 Tucumcari....................... 80 47 59 26 / 0 0 10 10 Clovis.......................... 76 44 64 26 / 5 0 5 10 Portales........................ 77 45 66 28 / 5 0 5 10 Fort Sumner..................... 77 46 70 28 / 0 0 5 20 Roswell......................... 80 47 77 37 / 5 0 0 20 Picacho......................... 74 43 70 33 / 0 5 0 20 Elk............................. 71 41 67 32 / 0 5 0 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 3 PM this afternoon to 8 PM MDT this evening for the following zones... NMZ104-108. &&
Hazardous weather outlook, Apr 10, 3:30 PM MDT, 11 hours 50 minutes before
Hazardous Weather Outlook...UPDATE National Weather Service Albuquerque NM 330 PM MDT Fri Apr 10 2020 NMZ201>241-111100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 330 PM MDT Fri Apr 10 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms across southeast New Mexico through this evening, mainly over Chaves and Roosevelt counties. Large hail, damaging winds, frequent lightning, and locally heavy rainfall will be the primary threats. Storms will move toward the northeast around 25 to 35 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong southwest winds and low humidity over the East Central Plains Saturday afternoon may produce several hours of critical fire weather conditions. A potent cold front will blast through the state Saturday night and Sunday with strong wind gusts up to 50 mph and colder temperatures. A band of rain and snow is then expected to develop along the I-40 corridor from western New Mexico into the eastern plains on Monday and Monday night. Temperatures will be cold enough for a few to several inches of snow above 6,500 feet with lighter accumulations possible over parts of the eastern plains. A widespread freeze is then expected Monday night and Tuesday night for areas that have not seen a freeze in a couple weeks, including the Albuquerque metro area and much of eastern New Mexico. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotters are encouraged to report severe weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx.
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.